Faisal N. Abu-Khzam

Professor of Computer Science
Program Lead - CS, Accreditation

Dr. Faisal N. Abu-Khzam is a professor of computer science. He is also program lead of computer science and accreditation. His research interests include graph theory, combinatorial optimization, exact and parameterized algorithms, parallel computing and computational biology.

Selected Publications

  1. F. N. Abu-Khzam, S. Li, C. Markarian, F. M. auf der Heide, P. Podlipyan. Efficient parallel algorithms for parameterized problems. Theoretical Computer Science, volume 786, pages 2-12, 2019.
  2. F. N. Abu-Khzam, C. Bazgan, K. Casel, H. Fernau. Clustering with Lower-Bounded Sizes - A General Graph-Theoretic Framework. Algorithmica, volume 80, number 9, pages 2517-2550, 2018.
  3. F. N. Abu-Khzam, C. Markarian, F. M. auf der Heide, M. Schubert. Approximation and Heuristic Algorithms for Computing Backbones in Asymmetric Ad-hoc Networks. Theory of Computing Systems, volume 62, number 8, pages 1673-1689, 2018.
  4. F. N. Abu-Khzam, E. Bonnet and F. Sikora. On the Complexity of Various Parameterizations of Common Induced Subgraph Isomorphism. Theoretical Computer Science (Elsevier), volume 697, pages 69-78, 2017.
  5. F. N. Abu-Khzam. On the Complexity of Multi-Parameterized Cluster Editing. Journal of Discrete Algorithms (Elsevier), volume 45, pages 26-34, 2017. 
  6. F. N. Abu-Khzam, C. Bazgan, M. Chopin and H. Fernau. Data Reductions and Combinatorial Bounds for Improved Approximation Algorithms. Journal of Computer and System Sciences (Elsevier), volume 82, pages 503-520, 2016.
  7. F. N. Abu-Khzam and P. Heggernes. Enumerating Minimal Dominating Sets in Chordal Graphs. Information Processing Letters (Elsevier), volume 116(12), pages 739-743, 2016. 
  8. F. N. Abu-Khzam, J. Egan, M. R. Fellows, F. A. Rosamond and P. Shaw. On the Parameterized Complexity of Dynamic Problems. Theoretical Computer Science(Elsevier), volume 607(3), pages 426-434, 2015.
  9. F. N. Abu-Khzam, K. Daudjee, A. E. Mouawad and N. Nishimura. On Scalable Parallel Recursive Backtracking. Journal of Parallel and Distributed Computing, volume 84, pages 65-75, 2015.
  10. F. N. Abu-Khzam, C. Feghali and H. Muller. Partitioning a Graph into Disjoint Cliques and a Triangle-free Graph. Discrete Applied Mathematics, 190-191, pages 1-12, 2015.
  11. F. N. Abu-Khzam. Maximum Common Induced Subgraph Parameterized by Vertex Cover, Information Processing Letters, volume 114, number 3, pages 99-103, 2014.
  12. F. N. Abu-Khzam and M. A. Langston. Immersion Containment and Connectivity in Color-Critical Graphs. Journal of Discrete Mathematics and Theoretical Computer Science, volume 14, number 2, pages 155-164, 2012.
  13. F. N. Abu-Khzam, A. Mouawad and M. Liedloff. An Exact Algorithm for Connected Red-Blue Dominating Set. Journal of Discrete Algorithms, volume 9, number 3, pages 252-262, 2011.
  14. F. N. Abu-Khzam, H. Fernau, M. A. Langston, U. Stege and S. Lee-Cultura. Charge and Reduce: A Fixed-Parameter Algorithm for String-to-String Correction. Discrete Optimization, volume 8, number 1, pages 41-49, 2011.
  15. F. N. Abu-Khzam. A Kernelization Algorithm for r-Set Packing. Information Processing Letters, volume 110, number 16, pages 621-624, 2010.
  16. F. N, Abu-Khzam. A Kernelization Algorithm for d-Hitting Set. Journal of Computer and System Sciences, volume 76, number 7, pages 524-531, 2010.
  17. F. N. Abu-Khzam, H. Fernau and M. A. Langston. A Bounded Search Tree Algorithm for Parameterized Face Cover. Journal of Discrete Algorithms, Volume 6, Issue 4, December 2008, Pages 541-552.

Academic Degrees

  • PhD in Computer Science, 2003, University of Tennessee at Knoxville, US.
  • MS in Mathematics, American University of Beirut, Lebanon.
  • BS in Computer Science, American University of Beirut, Lebanon.